Alert archive / Mississippi / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 521, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2023, 12:46 PM CDT for Covington County, Jones County, Mississippi. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2023, 12:46 PM CDT (17:46 UTC)
- Expired
- Jul 22, 2023, 1:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 12:52 PM CDT | TSTM WND DMG | 1 Ene Laurel, MS | A large tree limb was blown down into the road along the 800 block of N 5th Ave. |
| Jul 22, 12:57 PM CDT | TSTM WND DMG | 3 Se Glade, MS | A pine tree was blown down onto and was blocking the road along the 200 block of Orange Dr. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2243 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.5
The text
As transmitted.
954
WUUS54 KJAN 221746
SVRJAN
MSC031-067-221845-
/O.NEW.KJAN.SV.W.0521.230722T1746Z-230722T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1246 PM CDT Sat Jul 22 2023
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
East central Covington County in southeastern Mississippi...
Central Jones County in southeastern Mississippi...
* Until 145 PM CDT.
* At 1246 PM CDT, severe thunderstorms were located along a line
extending from near Hebron to near Soso to near Laurel, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Laurel, Ellisville and Mill Creek around 110 PM CDT.
Tuckers Crossing around 120 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3150 8943 3169 8948 3174 8908 3169 8894
3158 8894
TIME...MOT...LOC 1746Z 314DEG 14KT 3167 8940 3169 8925 3170 8910
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NF2 follow-up statements
529
WWUS54 KJAN 221803
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
103 PM CDT Sat Jul 22 2023
MSC031-067-221845-
/O.CON.KJAN.SV.W.0521.000000T0000Z-230722T1845Z/
Covington MS-Jones MS-
103 PM CDT Sat Jul 22 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR EAST CENTRAL COVINGTON AND CENTRAL JONES COUNTIES...
At 103 PM CDT, severe thunderstorms were located along a line
extending from near Ellisville to near Tuckers Crossing to near Mill
Creek, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Tuckers Crossing and Mill Creek around 110 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3167 8947 3173 8905 3169 8894 3158 8894
3150 8943
TIME...MOT...LOC 1803Z 292DEG 22KT 3161 8931 3161 8914 3164 8901
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NF302
WWUS54 KJAN 221821
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
121 PM CDT Sat Jul 22 2023
MSC031-067-221845-
/O.CON.KJAN.SV.W.0521.000000T0000Z-230722T1845Z/
Covington MS-Jones MS-
121 PM CDT Sat Jul 22 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR EAST CENTRAL COVINGTON AND CENTRAL JONES COUNTIES...
At 121 PM CDT, severe thunderstorms were located along a line
extending from near Sanford to near Mill Creek, moving southeast at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Laurel, Ellisville and Tuckers Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3162 8945 3166 8894 3158 8894 3150 8943
TIME...MOT...LOC 1821Z 310DEG 13KT 3156 8940 3162 8899
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:51 AM CDT, 55 minutes earlier.
Area forecast discussion, Jul 22, 11:51 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1151 AM CDT Sat Jul 22 2023 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 1151 AM CDT Sat Jul 22 2023 Rest of today... Morning 12Z upper/water vapor analysis indicates longwave trough centered over the Great Lakes with the axis extending to the south, with the trough axis just to the west of the region. Favorable upper jet dynamics/diffluence in advance of another perturbation progged to move into the Mid-South this afternoon in northwest flow will help increased ascent persist across the southern half of the area. Earlier morning shortwave has departed to the east, with decreased ascent & rain chances across the northern half of the region. Morning sfc analysis indicates frontal zone draped south of Interstate 20, with continued convergence & pooling moisture along & south of the boundary. This is evident in increased agitated cumulus field south of Interstate 20. This is combined with nearly 2 inch PWs for rain & storm potential into early to mid afternoon. Severe storm potential will persist into the afternoon hours. Unidirectional shear profiles & mean bulk shear around 25-30kts in the low-mid levels combined with some steep lapse rates/vertical totals around mid-upper 20s degree C & moderate destabilization will favor efficient cold pool development & some hail up to quarter size. Main concerns will be for multicell clusters or bowing segments, especially any that propagate east- northeast more orthogonal to the low-level flow. SPC added a Slight area, which seems reasonable. Morning sfc modified soundings indicate deeply unstable air favorable of microburst wind potential & this looks to be realized in regional mesoanalysis of nearly 5000 J/kg SBCAPE. Timing will be early afternoon into the evening hours. In addition, HREF indicates potential for some heavy rain & increased neighborhood probs/max of > 3 inches in the Hwy 84 to I-59 corridor. Added a "Limited" in the HWO in southeast MS along & southeast of a line from southern Lawrence County to central Clarke County. Backbuilding doesn't look to be a concern but efficient heavy downpours/training look probable. Highs will remain less oppressive north of I-20 but compressional warming & continued warm thermo south of I-20 will help aid in temperatures peaking into the mid 90s especially in the Hwy 84 corridor. With high PWs & limited mixing, sfc dewpoints remain the mid-upper 70s. Dangerous heat stress remain a concern into the afternoon, with some areas in the Pine Belt currently reaching Heat Advisory criteria. Heat Advisory/HWO look on track & no changes were needed at this time. /DC/ && .DISCUSSION... Issued at 359 AM CDT Sat Jul 22 2023 Today through tonight: A cold front pushing south across the area will bring a marginal risk for severe weather, and it will help suppress the significant heat stress conditions to along/south of the Highway 84 corridor where a heat advisory will continue for today. A weak shortwave trough is helping to generate numerous showers and thunderstorms over mainly north central Mississippi early this morning. The convective rainfall will continue for the next several hours before diminishing later this morning as the minor trough exits. Then expect redevelopment of storms this afternoon for locations mainly south of the I-20 corridor, where most unstable CAPE > 3000 j/kg combined with ~30 kt mid level flow will support a few severe multicell storm segments. Storms should diminish early this evening with cooler and less humid air conditions expected overnight. /EC/ Sunday through Friday: On Sunday, the cold front associated with a upper level trough will stall out along the Gulf Coast. Rain chances will remain along the Gulf Coast through Sunday night as the trough gradually makes its way east. Temperatures will be relatively cooler during this period as highs will be in the low 90s and lows with be in the upper 60s across the area. By Tuesday, the trough will have made its way east of the area and the upper level high that was giving us problems earlier this week will make its back eastward. 500mb heights will increase, bring warmer conditions back to the region by midweek. High temperatures during this period will be in the mid 90s. Dew points in the high 60s will suppress some of those extreme heat indices we experienced earlier this week, but heat indices ranging from 100-105 can still be expected in some areas. By Thursday, ridging from the high pressure system will begin to weaken off to our west. The chance for scattered diurnally driven storms will increase areawide heading into the weekend. /LCP/ && .AVIATION... (12Z TAFS) Issued at 645 AM CDT Sat Jul 22 2023 Convective precip continues along/ahead of a cold front, and this will likely continue for the next few hours in northern portions of the area. IFR/LIFR category stratus has developed and could impact most sites early this morning before lifting/dissipating by late morning. Expect another round of SHRA/TS to develop this aftn across southern portions of the area. Otherwise, VFR conditions and light surface wind will prevail through this evening. Another round of low stratus may impact the area late tonight into early Sunday morning. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 71 91 69 / 50 20 10 0 Meridian 89 70 90 68 / 70 40 10 0 Vicksburg 89 69 90 70 / 40 10 0 0 Hattiesburg 95 73 91 70 / 80 80 40 10 Natchez 91 72 90 70 / 60 40 10 0 Greenville 87 67 89 69 / 20 0 0 0 Greenwood 87 67 90 69 / 30 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Heat Advisory until 7 PM CDT this evening for MSZ060>066-072>074. LA...Heat Advisory until 7 PM CDT this evening for LAZ024-026. AR...None. && DC/LCP/EC
Hazardous weather outlook, Jul 22, 12:26 PM CDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 1226 PM CDT Sat Jul 22 2023 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>047-050-231730- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Scott- 1226 PM CDT Sat Jul 22 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ023-MSZ048-231730- Franklin LA-Hinds- 1226 PM CDT Sat Jul 22 2023 This hazardous weather outlook is for portions of northeast Louisiana, and central Mississippi. .DAY ONE...The rest of Today and Tonight DANGEROUS HEAT THREAT...Limited TIMING...Remainder of today Remainder of today, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ025-MSZ049-053-055>057-231730- Tensas-Rankin-Claiborne-Simpson-Smith-Jasper- 1226 PM CDT Sat Jul 22 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Remainder of today through evening DANGEROUS HEAT THREAT...Limited TIMING...Remainder of today Remainder of today through evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) Remainder of today, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ051-052-231730- Newton-Lauderdale- 1226 PM CDT Sat Jul 22 2023 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Remainder of today through evening Remainder of today through evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. LAZ024-MSZ054-059-062-063-231730- Catahoula-Copiah-Jefferson-Lincoln-Lawrence- 1226 PM CDT Sat Jul 22 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Remainder of today through evening DANGEROUS HEAT THREAT...Elevated TIMING...Remainder of today Remainder of today through evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) Remainder of today, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. LAZ026-MSZ060-061-231730- Concordia-Adams-Franklin MS- 1226 PM CDT Sat Jul 22 2023 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Remainder of today through evening DANGEROUS HEAT THREAT...Significant TIMING...Remainder of today Remainder of today through evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) Remainder of today, dangerous heat expected with peak heat values around 110 degrees. Heat stroke will be a significant concern with outdoor activity. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ058-231730- Clarke- 1226 PM CDT Sat Jul 22 2023 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Remainder of today through evening FLOODING THREAT...Limited TIMING...Remainder of today through evening DANGEROUS HEAT THREAT...Limited TIMING...Remainder of today Remainder of today through evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) Remainder of today through evening, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) Remainder of today, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ064-065-231730- Jefferson Davis-Covington- 1226 PM CDT Sat Jul 22 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Remainder of today through evening FLOODING THREAT...Limited TIMING...Remainder of today through evening DANGEROUS HEAT THREAT...Elevated TIMING...Remainder of today Remainder of today through evening, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) Remainder of today through evening, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) Remainder of today, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ066-231730- Jones- 1226 PM CDT Sat Jul 22 2023 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Remainder of today through evening FLOODING THREAT...Limited TIMING...Remainder of today through evening DANGEROUS HEAT THREAT...Elevated TIMING...Remainder of today Remainder of today through evening, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 to 70 mph and quarter size hail. (https://www.weather.gov/images/jan/graphicast/1.png) Remainder of today through evening, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) Remainder of today, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. MSZ072>074-231730- Marion-Lamar-Forrest- 1226 PM CDT Sat Jul 22 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Remainder of today through evening FLOODING THREAT...Limited TIMING...Remainder of today through evening DANGEROUS HEAT THREAT...Significant TIMING...Remainder of today Remainder of today through evening, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 to 70 mph and quarter size hail. (https://www.weather.gov/images/jan/graphicast/1.png) Remainder of today through evening, localized flash flooding is possible, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/2.png) Remainder of today, dangerous heat expected with peak heat values around 110 degrees. Heat stroke will be a significant concern with outdoor activity. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through tonight. 23 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 22, 12:42 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
1242 PM CDT Sat Jul 22 2023
MSZ064-065-221815-
Jefferson Davis MS-Covington MS-
1242 PM CDT Sat Jul 22 2023
...Strong thunderstorms will impact portions of central Covington and
central Jefferson Davis Counties through 115 PM CDT...
At 1242 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prentiss to Collins. Movement was east at
20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Collins around 1245 PM CDT.
Seminary around 100 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3165 8991 3168 8954 3162 8940 3154 8940
3154 8983
TIME...MOT...LOC 1742Z 289DEG 18KT 3164 8982 3166 8956
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:10 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones, Smith | 65 min |
| Jul 22, 12:42 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 33 min |
| Jul 22, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 66 min |
| Jul 22, 1:17 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 58 min |
| Jul 22, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 61 min |
| Jul 22, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 45 min |
| Jul 22, 2:48 PM CDT | Special Weather Statement | JAN | Marion | 57 min |
| Jul 22, 2:53 PM CDT | Special Weather Statement | JAN | Marion | 37 min |
| Jul 22, 2:57 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 33 min |
| Jul 22, 3:04 PM CDT | Special Weather Statement | JAN | Smith | 41 min |
| Jul 22, 3:09 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 51 min |
| Jul 22, 3:22 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 26 min |
| Jul 22, 3:26 PM CDT | Special Weather Statement | JAN | Lawrence | 34 min |
| Jul 22, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 43 min |
| Jul 22, 3:36 PM CDT | Special Weather Statement | JAN | Jasper | 39 min |
| Jul 22, 4:01 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 44 min |
| Jul 22, 4:02 PM CDT | Special Weather Statement | JAN | Clarke | 43 min |
| Jul 22, 4:06 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 54 min |
| Jul 22, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 19 min |
| Jul 22, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.